View Full Version : Placebo Effect and Fin

01-05-2012, 10:11 AM
Greetings all,

Quick background : I'm 23 and in the early stages of going bald (receding hairline, nw1/2 most). Hairs in the front are starting to miniaturize. Of course like a lot of people here, you go into panic mode :eek: once this occurs. I got several consultations and decided a HT in my 30's down the road is a very real option, but right now that makes no sense in my current situation.

Spoke with my doctor and was assured I should take propecia(1.1mg) once a day. Also assured he has had nobody with any signficant long term side effects in years of prescribing the drug. I was told I shouldn't see the actual effect on my hair till about 6-12 months afterward which should then slow to a halt the majority of hairloss. I am not taking rogaine right now or any other treatments to first assess how well the daily dose can work for me. The catch is I don't take medications so the idea of taking a pill to be honest scared me at first.

Fast forward now about on my 3rd week and I have experienced a wide array of side effects. Being the OCD type, I am trying to separate fact from fiction during this period. I was assured after using for 90 days and on, side effects "fade away".

Some have included soreness of the testicles for a day, leaking after urinating, urge to urinate more etc..

As of today, it seems the constant urination is gone, a "drip" is significantly less and I get erections when aroused like normal.

It seems after reading scare forums and side effect of the drug, I experienced these exact side effects. Is it even possible to get 6 different side effects in such a short period of time? Once i read about soarness of the chest/englargement of nipples, I have felt tingling and over-analyzed every angle by the end of that day believing my pectorial region is changing to man boobs.

I am creating this thread to track my progress and get feedback from others.

Thanks all!

Tracy C
01-05-2012, 11:46 AM
It seems after reading scare forums and side effect of the drug, I experienced these exact side effects.

It is possible that folks have side effects simply because they are expecting to have side effects. That is how fear mongering works. This same kind of thing is going on over in the women's hair loss project about Spiro. Different medication but the same psychological effect because of fear mongering.

If you are a NW1 or NW2, you do not need Rogaine. It would be a good idea to use Nizoral A-D shampoo once per week in place of your regular shampoo though.